Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Regularization of $ L\sp 2$ norms of Lagrangian distributions

Author: Steven Izen
Journal: Trans. Amer. Math. Soc. 288 (1985), 363-380
MSC: Primary 58G15
MathSciNet review: 773065
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a compact smooth manifold, $ \dim X = n$. Let $ \Lambda $ be a fixed Lagrangian submanifold of $ {T^\ast}X$. The space of Lagrangian distributions $ {I^k}(X,\Lambda )$ is contained in $ {L^2}(X)$ if $ k < - n/4$. When $ k = n/4$, $ {I^{ - n/4}}(X,\Lambda )$ just misses $ {L^2}(X)$. A new inner product $ {\langle u,v\rangle _R}$ is defined on $ {I^{ - n/4}}(X,\Lambda )/{I^{ - n/4 - 1}}(X,\Lambda )$ in terms of symbols. This inner product contains "$ {L^2}$ information" in the following sense: Slight regularizations of the Lagrangian distributions are taken, putting them in $ {L^2}(X)$. The asymptotic behavior of the $ {L^2}$ inner product is examined as the regularizations approach the identity. Three different regularization schemes are presented and, in each case, $ {\langle u,v\rangle _R}$ is found to regulate the growth of the ordinary $ {L^2}$ inner product.

References [Enhancements On Off] (What's this?)

  • [Du] J. J. Duistermaat, Fourier integral operators, Courant Institute Lecture Notes, New York, 1973. MR 0451313 (56:9600)
  • [DGu] J. J. Duistermaat and V. W. Guillemin, The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math. 29 (1975), 29-39. MR 0405514 (53:9307)
  • [DHo] J. J. Duistermaat and L. Hörmander, Fourier integral operators. II, Acta Math. 128 (1972), 184-269. MR 0388464 (52:9300)
  • [Gu1] V. W. Guillemin, Some classical theorems in spectral theory revisited, Seminar on Singularities, Princeton Univ. Press, Princeton, N.J., 1978, pp. 219-259. MR 547021 (81b:58045)
  • [Gu2] -, The Leray residue symbol and traces of pseudodifferential operators, M.I.T. Notes, 1981.
  • [GuSt] V. W. Guillemin and S. Sternberg, Geometric asymptotics, Math. Surveys, no. 14, Amer. Math. Soc, Providence, R.I., 1977. MR 0516965 (58:24404)
  • [Hoc] H. Hochstadt, Integral equations, Wiley, New York, 1973. MR 0390680 (52:11503)
  • [Horl] L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193-218. MR 0609014 (58:29418)
  • [Hor2] -, Fourier integral operators. I, Acta Math. 127 (1971), 79-183. MR 0388463 (52:9299)
  • [Iz] S. Izen, Ph.D. Thesis, M.I.T., 1983.
  • [Ni] L. Nirenberg, Lectures on linear partial differential equations, CBMS Regional Conf. Ser. Math., no. 17, Amer. Math. Soc., Providence, R.I., 1972. MR 0450755 (56:9048)
  • [Se] R. T. Seeley, Complex powers of an elliptic operator, Proc. Sympos. Pure Math., Vol. 10, Amer. Math. Soc., Providence, R.I., 1967, pp. 288-307. MR 0237943 (38:6220)
  • [Tr] F. Treves, Introduction to pseudodifferential and Fourier integral operators, Plenum Press, New York, 1980. MR 597145 (82i:58068)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G15

Retrieve articles in all journals with MSC: 58G15

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society